MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV SHORT 300CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV SHORT 300CM ST; WIRE, GUIDE, CATHETER
Model Number 503558X
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, when passing a.018¿ sv short 300cm straight peripheral steerable guidewire through an unknown balloon catheter, the guidewire ¿fell apart¿.The device that "fell apart" meant the device broke in two parts before it was used in the patient and had no contact with the patient.Another sv short peripheral steerable guidewire with the same size was opened and the guide wire broke in two parts.The device was not used in the patient.The devices did not separate inside the patient.All the problems were noted before inserting the devices into the patient.The event occurred on preparation of the material.There was no reported patient injury.The event occurred on preparation of the material.The target site was the superficial femoral artery.(sfa)the access site was femoral with a unknown 6f sheath.The device was prepped per the instruction for use (ifu).There was no difficulty experienced in prepping the device.A contralateral approach was used.The vessel characteristics at target site, showed light calcification and no tortuosity.The device was not used for treatment of a chronic total occlusion.There were no anomalies noted when removed from the package.The product was not re-sterilized.The wire was removed from the dispenser by the distal floppy end.The wire was not used for treatment of another lesion prior to the event.There was no resistance/friction between the wire and other devices, during withdrawal into another device.The guide wire doubled before being used on the patient, the kink occurred on the table.The devices will not be returned for evaluation because it was discarded at the hospital.
 
Additional Manufacturer Narrative
This report is related to report 1016427-2021-05380.As reported, an.018¿ sv short 300cm straight peripheral steerable guidewire ¿fell apart¿ (broke in two parts) while being passed through an unknown balloon catheter.A second sv short peripheral steerable guidewire with the same size was opened and broke in two parts as well.Both events occurred during prep and the devices were not used in the patient.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.The target site was the superficial femoral artery (sfa) via femoral access with an unknown 6f sheath.A contralateral approach was used.The vessel characteristics at the target site showed light calcification and no tortuosity.The device was not used for treatment of a chronic total occlusion.There were no anomalies noted when removed from the package.The product was not re-sterilized.The wire was removed from the dispenser by the distal floppy end.The wire was not used for treatment of another lesion prior to the event.There was no resistance/friction between the wire and other devices or during withdrawal from another device.The guidewire doubled before being used on the patient.The kink occurred on the table.There was no reported patient injury.The products were not returned for analysis however, it was reported both affected devices share the same lot number.A product history record (phr) review of lot 35261025 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer event ¿guidewire- fractured-separated - during prep¿ could not be confirmed.Shipping/handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks.Do not use a guidewire that shows signs of damage.Damage will prevent the guidewire from performing with accurate torque response and control.Do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
This report is related to report 1016427-2021-05380.As reported, an.018¿ sv short 300cm straight peripheral steerable guidewire ¿fell apart¿ (broke in two parts) while being passed through an unknown balloon catheter.A second sv short peripheral steerable guidewire with the same size was opened and broke in two parts as well.Both events occurred during prep and the devices were not used in the patient.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.The target site was the superficial femoral artery (sfa) via femoral access with an unknown 6f sheath.A contralateral approach was used.The vessel characteristics at the target site showed light calcification and no tortuosity.The device was not used for treatment of a chronic total occlusion.There were no anomalies noted when removed from the package.The product was not re-sterilized.The wire was removed from the dispenser by the distal floppy end.The wire was not used for treatment of another lesion prior to the event.There was no resistance/friction between the wire and other devices or during withdrawal from another device.The guidewire doubled before being used on the patient.The kink occurred on the table.There was no reported patient injury.Two non-sterile pgw.018 sv short 300cm st guidewires were received for analysis and were analyzed under cases (b)(4).Per visual analysis under the vision system, the wire body was observed separated at the distal tip.Sem presented evidence of plastic deformation and ductile dimples on the separated wire¿s body.The distal portion of the coil wire separated from the core wire however, the proximal end of the coil remains attached to the core wire.A product history record (phr) review of lot 35261025 revealed no anomalies or non-conformance during the manufacturing and inspection processes that can be associated with the reported event.(b)(4).Per visual analysis under the vision system, the coil wire was observed separated at the distal tip.Sem results presented evidence of tension marks and cup and cone-like shape on the fractured wire¿s body.The distal portion of the coil wire was observed fractured/separated from itself.The event ¿guidewire - fractured-separated - during prep¿ was confirmed for both devices since the coil wire was observed separated at the distal tip.Plastic deformation, ductile dimples, tension marks and a cup and cone like shape are findings associated with material tensile overload.Therefore, it is assumed that the material of the wires was induced to a tensile force that exceeded the wire material yield strength prior to the separation.Handling factors such as removing the wire from the dispenser by the distal floppy end may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks.Do not use a guidewire that shows signs of damage.Damage will prevent the guidewire from performing with accurate torque response and control.Do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
This case is related to this report number 1016427-2021-05380.After further reviewed of additional information received the following sections have been updated accordingly : d9, g3, g4,g6,h1,h2,h3 and h6.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.

Brand Name
PGW .018 SV SHORT 300CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 03246
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key12827976
Report Number1016427-2021-05381
Device Sequence Number3902514
Product Code DQX
UDI-Device Identifier10705032056069
UDI-Public10705032056069
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number503558X
Device Catalogue Number503558X
Device Lot Number35261025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2021
Supplement Date Received by Manufacturer01/20/2022
02/15/2022
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date02/15/2022
02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN 6F SHEATH
Patient Age75 YR
Patient SexFemale
Patient Weight75 KG